Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 96, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 4, 2021, 5:59 PM EDT for 7 counties in Virginia. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2021, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 4, 2021, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, Isle of Wight County, VA, James City County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 49 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:10 PM EDT | TSTM WND DMG | Hornsbyville, VA | TREES DOWNED ON WORMLEY CREEK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
198
WUUS51 KAKQ 042159
SVRAKQ
VAC093-095-181-199-650-700-735-042300-
/O.NEW.KAKQ.SV.W.0096.210604T2159Z-210604T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
559 PM EDT Fri Jun 4 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The City of Poquoson in southeastern Virginia...
Northeastern Isle of Wight County in southeastern Virginia...
York County in southeastern Virginia...
The City of Hampton in southeastern Virginia...
The City of Newport News in southeastern Virginia...
East central Surry County in southeastern Virginia...
Southeastern James City County in southeastern Virginia...
* Until 700 PM EDT.
* At 558 PM EDT, severe thunderstorms were located along a line
extending from Wicomico to near Busch Gardens to Surry, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Severe thunderstorms will be near,
Gloucester Point around 605 PM EDT.
Virginia Institute For Marine Sciences and Lee Hall around 610 PM
EDT.
Newport News and Fort Eustis around 615 PM EDT.
Denbigh around 625 PM EDT.
Seaford and Patrick Henry Field around 630 PM EDT.
Tabb around 635 PM EDT.
Christopher Newport University and Beaconsdale around 645 PM EDT.
Hampton and Smithfield around 650 PM EDT.
Other locations impacted by these severe thunderstorms include
Rushmere, Carrollton, Chippokes State Park, Lackey, Benns Church,
Oriana, Hilton Village, Newport News Golf Course, Poolesville and
Oyster Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3698 7633 3692 7648 3693 7649 3691 7650
3691 7653 3692 7653 3689 7657 3711 7683
3729 7657 3727 7651 3725 7650 3725 7646
3720 7629 3715 7625 3710 7623
TIME...MOT...LOC 2158Z 307DEG 14KT 3727 7654 3719 7663 3713 7681
HAIL...<.75IN
WIND...60MPH
$$
EI3 follow-up statements
429
WWUS51 KAKQ 042209
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
609 PM EDT Fri Jun 4 2021
VAC095-042219-
/O.CAN.KAKQ.SV.W.0096.000000T0000Z-210604T2300Z/
James City VA-
609 PM EDT Fri Jun 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JAMES CITY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern and southeastern Virginia.
LAT...LON 3698 7633 3692 7648 3693 7649 3691 7650
3692 7653 3689 7657 3711 7683 3722 7667
3720 7663 3717 7661 3718 7658 3723 7660
3724 7664 3729 7657 3727 7651 3725 7650
3725 7646 3720 7629 3715 7625 3710 7623
TIME...MOT...LOC 2209Z 297DEG 22KT 3721 7647 3713 7656 3709 7677
$$
VAC093-181-199-650-700-735-042300-
/O.CON.KAKQ.SV.W.0096.000000T0000Z-210604T2300Z/
City of Poquoson VA-Isle of Wight VA-York VA-City of Hampton VA-
City of Newport News VA-Surry VA-
609 PM EDT Fri Jun 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN ISLE OF WIGHT...YORK AND EAST CENTRAL SURRY
COUNTIES...THE CITY OF POQUOSON...THE CITY OF HAMPTON AND THE CITY OF
NEWPORT NEWS...
At 609 PM EDT, severe thunderstorms were located along a line
extending from near Seaford to Denbigh to near Surry, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Newport News, Seaford, Patrick Henry Field, Virginia Institute For
Marine Sciences and Denbigh around 615 PM EDT.
Tabb around 620 PM EDT.
Christopher Newport University and Beaconsdale around 625 PM EDT.
Hampton, Smithfield and Northampton around 630 PM EDT.
Langley AFB around 635 PM EDT.
Rescue and Grand View around 640 PM EDT.
Hampton University and Buckroe Beach around 645 PM EDT.
Fort Monroe around 650 PM EDT.
Other locations impacted by these severe thunderstorms include
Rushmere, Carrollton, Chippokes State Park, Lackey, Benns Church,
Oriana, Hilton Village, Newport News Golf Course, Poolesville and
Oyster Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3698 7633 3692 7648 3693 7649 3691 7650
3692 7653 3689 7657 3711 7683 3722 7667
3720 7663 3717 7661 3718 7658 3723 7660
3724 7664 3729 7657 3727 7651 3725 7650
3725 7646 3720 7629 3715 7625 3710 7623
TIME...MOT...LOC 2209Z 297DEG 22KT 3721 7647 3713 7656 3709 7677
HAIL...<.75IN
WIND...60MPH
$$
EI613
WWUS51 KAKQ 042236
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
636 PM EDT Fri Jun 4 2021
VAC181-199-042245-
/O.CAN.KAKQ.SV.W.0096.000000T0000Z-210604T2300Z/
York VA-Surry VA-
636 PM EDT Fri Jun 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR YORK AND EAST CENTRAL SURRY
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Virginia.
LAT...LON 3698 7633 3689 7657 3704 7675 3706 7670
3712 7668 3713 7672 3713 7668 3715 7667
3715 7672 3716 7670 3717 7667 3720 7664
3717 7661 3722 7656 3710 7646 3709 7641
3719 7640 3720 7632 3710 7623
TIME...MOT...LOC 2235Z 277DEG 12KT 3709 7636 3705 7649 3702 7670
$$
VAC093-650-700-735-042300-
/O.CON.KAKQ.SV.W.0096.000000T0000Z-210604T2300Z/
City of Poquoson VA-Isle of Wight VA-City of Hampton VA-
City of Newport News VA-
636 PM EDT Fri Jun 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN ISLE OF WIGHT ...THE CITY OF POQUOSON...THE CITY OF
HAMPTON AND THE CITY OF NEWPORT NEWS...
At 635 PM EDT, severe thunderstorms were located along a line
extending from Langley AFB to Christopher Newport University to near
Smithfield, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Hampton, Christopher Newport University, Langley AFB, Patrick
Henry Field and Beaconsdale around 640 PM EDT.
Northampton around 650 PM EDT.
Grand View around 655 PM EDT.
Hampton University around 710 PM EDT.
Buckroe Beach and Fort Monroe around 720 PM EDT.
Other locations impacted by these severe thunderstorms include
Rushmere, Fox Hill, Carrollton, Phoebus, Langley View, Benns Church,
Oriana, Hilton Village, Lawson and Raleigh Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3698 7633 3689 7657 3704 7675 3706 7670
3712 7668 3713 7672 3713 7668 3715 7667
3715 7672 3716 7670 3717 7667 3720 7664
3717 7661 3722 7656 3710 7646 3709 7641
3719 7640 3720 7632 3710 7623
TIME...MOT...LOC 2235Z 277DEG 12KT 3709 7636 3705 7649 3702 7670
HAIL...<.75IN
WIND...60MPH
$$
EI110
WWUS51 KAKQ 042253
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
653 PM EDT Fri Jun 4 2021
VAC093-650-700-735-042303-
/O.EXP.KAKQ.SV.W.0096.000000T0000Z-210604T2300Z/
City of Poquoson VA-Isle of Wight VA-City of Hampton VA-
City of Newport News VA-
653 PM EDT Fri Jun 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ISLE OF WIGHT ...
THE CITY OF POQUOSON...THE CITY OF HAMPTON AND THE CITY OF NEWPORT
NEWS WILL EXPIRE AT 700 PM EDT...
The storms which prompted the warning have weakened. Therefore, the
warning will be allowed to expire. However gusty winds to 45 mph and
heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Virginia.
LAT...LON 3698 7633 3689 7657 3704 7675 3706 7670
3712 7668 3713 7672 3713 7668 3715 7667
3715 7672 3716 7670 3717 7667 3720 7664
3717 7661 3722 7656 3710 7646 3709 7641
3719 7640 3720 7632 3710 7623
TIME...MOT...LOC 2253Z 270DEG 14KT 3706 7630 3702 7643 3699 7664
$$
EIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:49 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 2:49 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
249 PM EDT Fri Jun 4 2021
.SYNOPSIS...
A disturbance will pass through the local area this evening and
tonight. High pressure settles across the local area on Saturday.
Bermuda high pressure builds offshore Sunday through early next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 215 PM EDT Friday...
SEVERE THUNDERSTORM WATCH 235 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
A trough aloft will swing through the region late this afternoon
into tonight, gradually pushing the bulk of the significant
moisture S and E of the FA. Already seeing tstms developing
across northern VA early this afternoon in response to the
approaching upper disturbance. Latest hi-res CAMS show tstms
continuing to develop and heading SE through eastern VA, lower
MD and eventually into southside Hampton Roads and coastal NE NC
through late this evening. In coordination with SPC and
surrounding offices have hoisted a SVR TSTM WATCH until 9 pm
for much of the area (excluding SW counties where SVR parameters
are less). There is the potential for several strong/severe
tstms with damaging wind gusts being the main threat. This
activity gradually progresses SE through the late evening,
ending late this afternoon N and late this evening (after dark)
SE. After that, we dry out and the the sky becomes mostly clear
to partly cloudy overnight with low temps ranging from the lower
60s NW to the mid/upper 60s SE.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 215 PM EDT Friday...
High pressure builds over the area for Saturday. Partly to
mostly sunny and warm with highs ranging from the mid 80s to
lower 90s. Expecting a generally dry day Saturday, although a
stray shower or thunderstorm cannot be ruled out near/along the
Albemarle Sound. Fair to partly cloudy Sat night with lows in
the 60s. Remaining dry and warm Sunday with high pressure in
control, although a stray shower or thunderstorm cannot be
ruled out in NE NC. Highs from the low-mid 80s coast to the low
90s inland. Another dry/mild night Sunday night with lows in
the mid/upper 60s to lower 70s. Bermuda high pressure takes up a
position offshore on Monday. Diurnal tstms possible in the
afternoon inland with PoPs 20-30%. Very warm with highs from the
low-mid 80s coast to the low 90s inland.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 215 PM EDT Friday...
The latest 12Z/04 models continue to forecast a summerlike
pattern with just isolated to scattered diurnal convection
(highest coverage during the aftn/evening) from Tue-Fri. A
potent shortwave potentially dives SSE from srn Canada to far
nrn New England by the end of next week. This feature
potentially could allow a backdoor cold front to settle near the
region by late next week. Regardless, the main mid/upper level
flow is expected to remain well to our north. It will be
somewhat humid with dew pts in the 60s to near 70F (highest SE).
Highs will range from the mid 80s to lower 90s through the
period with some locally cooler conditions at the immediate
coast only. Lows will range from the mid 60s to around 70F.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...
Primarily VFR conditions this afternoon through tonight outside
of any heavier showers/storms. Local IFR VSBYS possible in tstms
along with localized gusty winds.
OUTLOOK...Generally dry wx/VFR conditions expected for Saturday
through Sunday. Bermuda high pressure takes over Monday through
at least the middle of next week. VFR conditions expected
outside of scattered afternoon tstms.
&&
.MARINE...
As of 300 PM EDT Friday...
Current observations are showing a southerly flow around 10 kt
across our coastal waters this afternoon. A line of
thunderstorms are moving southeast across northeastern VA and
southeastern MD. This storms are forecasted to move down the
Chesapeake Bay between 3pm and 9pm this evening. Strong gusty
winds are possible as storms move through.
Otherwise, S to SW flow is expected to continue into tonight
behind the line of storms, then lingers through the upcoming
weekend ~10 to 15 knots as the front washes out across the area.
Bermuda high re- asserts itself into next week, with a typical
summer pattern setting in. S-SW flow 10-15 kt persisting through
much of the period, modified only slightly with aftn sea-
breeze. Seas 2-4 ft with S-SE swell, Rivers and sound 1-3 ft.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...AJB/JDM
LONG TERM...AJB/JDM
AVIATION...JDM
MARINE...CP/MAMHazardous weather outlook, Jun 4, 5:46 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 546 PM EDT Fri Jun 4 2021 MDZ021>025-NCZ012-013-030-VAZ048-060>062-064>069-075>083-085-087- 509>522-052200- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Bertie-Fluvanna-Prince Edward-Cumberland- Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Middlesex-Greensville- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 546 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ014>017-031-032-102-VAZ084-086-088>090-092-093-095>100-523>525- 052200- Gates-Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Eastern Currituck-Gloucester-Mathews-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Accomack-Northampton-York-Newport News- Hampton/Poquoson- 546 PM EDT Fri Jun 4 2021 ...SEVERE THUNDERSTORM WATCH 235 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 4, 3:40 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
340 PM EDT Fri Jun 4 2021
MDZ021-023-042045-
Dorchester-Somerset-
340 PM EDT Fri Jun 4 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTIONS
OF DORCHESTER AND SOMERSET COUNTIES...
At 339 PM EDT, a strong thunderstorm was located 10 miles northeast
of Saint Inigoes Creek, moving south southeast at 30 mph.
Wind gusts up to 45 mph are possible with this storm.
This storm will be near...
Tylerton around 420 PM EDT.
Lawsonia around 430 PM EDT.
Other locations impacted by this storm include Crocheron, Byrdtown,
Smith Island and Wingate.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3792 7578 3786 7605 3802 7605 3799 7601
3803 7605 3801 7588 3812 7609 3815 7609
3812 7603 3829 7620 3803 7587 3830 7613
3827 7615 3831 7615 3834 7608
TIME...MOT...LOC 1939Z 323DEG 27KT 3822 7622
EISpecial weather statement, Jun 4, 4:01 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
401 PM EDT Fri Jun 4 2021
VAZ076-081>085-090-513>516-518-520-522-042045-
Western Henrico (Including the City of
Richmond)-Middlesex-Richmond-Eastern Essex-Eastern King and
Queen-Eastern Henrico-James City-Gloucester-Charles City-New
Kent-Western Chesterfield-Prince George-Eastern King William-Eastern
Chesterfield (Including Col. Heights)-
401 PM EDT Fri Jun 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...
NORTHWESTERN JAMES CITY...CHESTERFIELD...SOUTHEASTERN KING AND
QUEEN...CHARLES CITY...NORTHERN PRINCE GEORGE...SOUTHERN RICHMOND...
NEW KENT...SOUTHEASTERN HENRICO...SOUTHEASTERN KING WILLIAM AND
SOUTHEASTERN ESSEX COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY
OF HOPEWELL...THE CITY OF PETERSBURG AND THE CITY OF RICHMOND...
At 401 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sharps to near Tunstall to near Moseley.
Movement was southeast at 35 mph.
Wind gusts up to 45 mph are possible with these storms.
These storms will be near...
Bottoms Bridge around 405 PM EDT.
Talleysville, Roxbury and Jamaica around 410 PM EDT.
Church View around 415 PM EDT.
New Kent and Providence Forge around 420 PM EDT.
Urbanna, Chester, Bellwood and Ruthville around 425 PM EDT.
Colonial Heights, Ettrick, Barhamsville, Matoaca and Holdcroft
around 435 PM EDT.
Hopewell, Fort Lee and Virginia State University around 440 PM
EDT.
Petersburg, Toano, Prince George and Jordans Point around 445 PM
EDT.
Other locations impacted by these storms include Eltham, Croaker,
Wayside, Cohoke, Sandston, Glendale, Rose Garden, Mattaponi,
Pocahontas State Park and Skinquarter.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3744 7780 3756 7715 3783 7671 3771 7657
3766 7655 3764 7649 3736 7679 3716 7740
3719 7745 3722 7745 3723 7755 3742 7784
TIME...MOT...LOC 2001Z 305DEG 28KT 3783 7670 3757 7716 3745 7769
EILocal storm report, Jun 4, 4:53 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG WESTMORELAND 38.07N 76.56W
06/04/2021 WESTMORELAND VA UTILITY COMPANY
POWER OUTAGE REPORTED DUE TO STORM. TIME
ESTIMATED.
&&
EISpecial weather statement, Jun 4, 5:04 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
504 PM EDT Fri Jun 4 2021
VAZ082>084-089-090-520-523-042200-
Charles City-New Kent-Surry-Eastern King and
Queen-York-Gloucester-James City-
504 PM EDT Fri Jun 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GLOUCESTER...
SOUTHEASTERN KING AND QUEEN...SOUTHEASTERN CHARLES CITY...
NORTHWESTERN YORK...SOUTHEASTERN NEW KENT...NORTHEASTERN SURRY...AND
JAMES CITY COUNTIES AND THE CITY OF WILLIAMSBURG...
At 504 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Shacklefords to near Barhamsville to near
Rustic. Movement was east at 30 mph.
Wind gusts of around 40 mph are possible with these storms.
These storms will be near...
Shacklefords around 510 PM EDT.
Toano and Glenns around 515 PM EDT.
Norge around 520 PM EDT.
Williamsburg, Gloucester Courthouse, College Of William And Mary,
Jamestown and Scotland around 530 PM EDT.
Queens Lake and Kings Point around 535 PM EDT.
Busch Gardens, Carver Gardens and York Terrace around 540 PM EDT.
Grove around 545 PM EDT.
Gloucester Point and Hayes around 550 PM EDT.
Other locations impacted by these storms include Eltham, Chickahominy
Shore, Croaker, Camp Peary, Harcum, Cash, Lanexa, Mattaponi, Ewell
and Warren Mill.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3735 7649 3712 7666 3720 7669 3718 7670
3717 7668 3717 7671 3714 7671 3719 7681
3721 7680 3721 7685 3727 7699 3730 7700
3731 7707 3751 7689 3755 7682 3752 7679
3757 7679 3762 7671 3751 7644
TIME...MOT...LOC 2104Z 288DEG 26KT 3753 7673 3745 7689 3732 7696
EISpecial weather statement, Jun 4, 5:49 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
549 PM EDT Fri Jun 4 2021
VAZ084-086-089-090-093-523>525-042245-
Mathews-Hampton/Poquoson-Isle of Wight-Surry-Newport
News-York-Gloucester-James City-
549 PM EDT Fri Jun 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GLOUCESTER...
NORTHEASTERN ISLE OF WIGHT...YORK...MATHEWS...EASTERN SURRY...AND
SOUTHEASTERN JAMES CITY COUNTIES...THE CITY OF POQUOSON...THE CITY OF
HAMPTON...THE CITY OF NEWPORT NEWS AND THE CITY OF WILLIAMSBURG...
At 549 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hartfield to near Grove to near
Surry. Movement was southeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
These storms will be near...
Gloucester Courthouse, Gloucester Point, Grove, Wicomico and Busch
Gardens around 555 PM EDT.
Virginia Institute For Marine Sciences, Lee Hall and Hayes around
600 PM EDT.
Newport News, Blakes and Achilles around 605 PM EDT.
Patrick Henry Field and Denbigh around 610 PM EDT.
Mathews, Seaford, Mobjack, Tabb and Gwynn around 615 PM EDT.
Fort Eustis around 620 PM EDT.
Hampton, Smithfield and Bavon around 625 PM EDT.
Langley AFB around 630 PM EDT.
Other locations impacted by these storms include Pons, Carrollton,
Chippokes State Park, Lackey, Beulah, Moon, Longview, Laban, Camp
Peary and Naxera.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3729 7624 3727 7629 3731 7634 3724 7635
3721 7635 3719 7631 3710 7623 3703 7624
3691 7646 3693 7649 3691 7652 3692 7653
3685 7662 3714 7698 3732 7671 3755 7654
3751 7643 3753 7641 3749 7622 3738 7620
TIME...MOT...LOC 2149Z 300DEG 23KT 3751 7651 3726 7660 3713 7689
EISpecial weather statement, Jun 4, 5:54 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
554 PM EDT Fri Jun 4 2021
VAZ099-100-042300-
Accomack-Northampton-
554 PM EDT Fri Jun 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ACCOMACK AND
NORTHAMPTON COUNTIES...
At 554 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles west of Onancock to 12 miles
northwest of Nassawadox to near Gwynn. Movement was southeast at 25
mph.
Wind gusts up to 50 mph are possible with these storms.
These storms will be near...
Exmore around 620 PM EDT.
Nassawadox around 625 PM EDT.
Willis Wharf around 630 PM EDT.
Other locations impacted by these storms include Birdsnest,
Harborton, Melfa, Jamesville, Silver Beach, Eastville, Wachapreague,
Machipongo, Wardtown and Franktown.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3738 7567 3725 7586 3737 7604 3739 7603
3745 7602 3750 7622 3754 7629 3755 7626
3751 7623 3746 7602 3760 7597 3773 7589
3763 7555 3760 7556 3756 7555
TIME...MOT...LOC 2154Z 304DEG 21KT 3767 7592 3758 7605 3753 7624
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:26 PM EDT | Small Craft Advisory | AKQ | 8 hr | |
| Jun 4, 4:01 AM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 4, 4:24 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 51 min |
| Jun 4, 5:04 AM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 116 min |
| Jun 4, 7:25 AM EDT | Special Weather Statement | AKQ | Southampton | 50 min |
| Jun 4, 7:55 AM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 35 min |
| Jun 4, 8:34 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 56 min |
| Jun 4, 9:27 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
| Jun 4, 10:26 AM EDT | Special Marine Warning | AKQ | 51 min | |
| Jun 4, 1:15 PM EDT | Special Weather Statement | AKQ | Louisa | 45 min |
| Jun 4, 2:03 PM EDT | Special Weather Statement | AKQ | Louisa | 42 min |
| Jun 4, 2:44 PM EDT | Special Weather Statement | AKQ | Hanover | 46 min |
| Jun 4, 2:57 PM EDT | Special Weather Statement | AKQ | Caroline, Westmoreland | 48 min |
| Jun 4, 3:18 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 42 min |
| Jun 4, 3:28 PM EDT | Special Weather Statement | AKQ | Essex, Hanover, King and Queen, King William, Powhatan, City of Richmond | 62 min |
| Jun 4, 3:59 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jun 4, 3:59 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Lancaster, Northumberland, Richmond, Westmoreland | 61 min |
| Jun 4, 4:01 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Henrico, Middlesex, New Kent, City of Colonial Heights and 2 more | 44 min |
| Jun 4, 5:04 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jun 4, 5:04 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, City of Williamsburg | 56 min |
| Jun 4, 5:34 PM EDT | Special Marine Warning | AKQ | 116 min | |
| Jun 4, 5:49 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, Surry, York, City of Hampton, City of Newport News and 2 more | 56 min |
| Jun 4, 5:54 PM EDT | Special Weather Statement | AKQ | Northampton | 66 min |
| Jun 4, 5:59 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jun 4, 6:29 PM EDT | Special Marine Warning | AKQ | 31 min | |
| Jun 4, 6:34 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 2 hr |
| Jun 4, 6:43 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 47 min |
| Jun 4, 6:45 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 30 min |
| Jun 4, 6:48 PM EDT | Special Weather Statement | AKQ | Northampton | 42 min |
| Jun 4, 7:02 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight | 3 hr |
| Jun 4, 7:16 PM EDT | Flash Flood Warning | AKQ | Isle of Wight | 3 hr |
| Jun 4, 7:27 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Jun 4, 7:32 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.